My doctor diagnose me with Hashimoto Thyroiditis this week. Today is only my second day of taking Levothyroxine 75 MCG. My tsh is at 20.3. My thyroid perxidase autoantibodies are at 82 U/ml. The normal randge for the tpa is 60 and below. Web sites say this medicine with give a person bone loss if not managed correctly. With all this information given. How do I prevent bone loss? How soon can I have bone loss if I develop it? Btw. I just turned 31 on Aug. 14th, "11. And I weigh 195 pounds. And I'm 5'7". Okay. My last questions are about the BM's. It started on the very first day of starting my medicine. Why are they loose and completely green? Is this normal?
Don't worry, and doctor yourself about your thyroid medication. First, it takes at least six weeks for any lasting change to occur, and I am warning you ahead of time that you will be adjusting your thyroxine up and down for years to come. The pill simply is one dose, and as your body needs more or less, your thyroid simply can't respond anymore to the day to day adjustments that it needs. Not to worry though. Millions of people have been diagnosed with Hashimoto's syndrome, the most common cause of Thyroid disease (myself included) and I have been on some form or another of thyroid for over 29 years. Yes, I do have osteo, BUT, it is caused from incredibly high dosages of prednisone that I had to take for over a year. So calm down, and see how you get adjusted, and soon you will feel more energetic, less sleepy, and be your old self, I promise. Doctors start low also, because if you get too much thyroid at one time, you will start having palpitations, and other uncomfortable symptoms, so don't be surprised when you go back, they increase the meds. You also have to understand how to read your lab results. TSH if it is too high, means you don't have enough thyroid, if it is low, you have too much thyroid.
If you are still uncomfortable, go see an endocrinologist who is an expert in hormones, and the endocrine system. REally so many people are on thyroid, I believe it is the number one auto-immune disease in the country if not in the world. Please calm down, and realize that it is a process, and it will always be changing depending on what your body is going through, through the years. Good luck
You're obviously using a computer so Google should be your new best friend. Simply Google 'green bowel movement' and you'll get a bezillion hits. Check them out to see what situations they describe might apply to you. One that stood out to me had to do with bile (produced in the liver) that's green when produced and becomes brown as it progresses through the gut. If stools are loose, food is passing through the gut too fast and the bile may not be broken down, conferring its green colour on the loose stools. A variety of other causes are dealt with in other Google hits.
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 4 Aug 2013 • 4 answers
Updated 13 Nov 2014 • 3 answers
Updated 27 Feb 2014 • 1 answer
Posted 16 Dec 2018 • 0 answers
Updated 29 Dec 2018 • 1 answer